Medical Specialty >> Gynecology
Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: No Sex Drive after hysterectomy
|apple8205 - Tue Sep 08, 2009 8:51 am||
I recently had my only remaining ovary removed. Since then I have no interest in sex at all. It's beginning to place a strain on my marriage. Is there any kind of medication that I can take to increase my sex drive ?
|Debbie Miller, RN - Tue Sep 15, 2009 9:55 pm||
This is something that varies considerably with the individual and even at different times in one's life. Surgical menopause can be related since hormones can change abruptly, but this symptom is not universal among women in this situation.
The first thing you should do is talk to your doctor about the possible need for hormone replacement therapy. But, don't get your hopes up that this will increase your libido. At this time there are no proven medication to treat this low drive. Drug makers would love to find a "female Viagra" but so far it is not out there. Don't waste your money on the snake oil promises you may see on the web or in magazines. If there was something good out there, the doctors would know and would not be keeping it a secret.
It is a fallacy that sex is all about physiology and we as a society have come to expect everything to be fixed with a pill or potion. This is one area where quick fixes just aren't usually possible. With the advent of Viagra-type products, there has been a decrease in the focus on other aspects of sexual relationships when problems arise. The emphasis is often on the sexual functioning of body parts while ignoring the relational aspects. Men too are often disillusioned when Viagra-like drugs do not solve all the problems they are having.
I would suggest examining all parts of your relationship and see if you can get the spark going again. if you're not psychologically prepared and feeling a true loving connection in other aspects of the relationship, women especially have trouble becoming aroused sexually. Some couples find they need more time to "get in the mood" - perhaps watching a romantic movie together or doing other things you both enjoy that get your mind going in that direction. Focus on non-sexual affection first.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.